Pulmonary hypertension, heart failure and neutropenia due to diazoxide therapy


Yildizdas D. , Erdem S., KÜÇÜKOSMANOĞLU O. , YILMAZ M. , YÜKSEL B.

ADVANCES IN THERAPY, cilt.25, ss.515-519, 2008 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 25 Konu: 5
  • Basım Tarihi: 2008
  • Doi Numarası: 10.1007/s12325-008-0049-3
  • Dergi Adı: ADVANCES IN THERAPY
  • Sayfa Sayıları: ss.515-519

Özet

Primary persistent hyperinsulinaemic hypoglycaemia is characterised by clinical symptoms that occur when blood glucose levels drop below the normal range. Diazoxide treatment remains the mainstay of medical therapy. Tolerance of diazoxide is usually excellent, but several side effects of this drug have been described. We present a 4-month-old girl who developed pulmonary hypertension, heart failure and neutropenia during diazoxide therapy. Diazoxide toxicity was suspected and the drug was withdrawn on day 13. During the next 3 days, respiratory and haemodynamic status dramatically improved and she was weaned from mechanical ventilation. Control white blood cell count was 8800 cells/mm(3) and a new echocardiography showed modreduction of pulmonary artificial pressure to 20 mmHg and resolution of atrial and ventricular enlargement. Paediatric physicians should be in mind of pulmonary hypertension, heart failure and neutropenia developing during diazoxide therapy.